MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS CL IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS CL IOL; INTRAOCULAR LENS
Model Number Z9002
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date explanted: not applicable as the iol remains implanted in the patient's ocular sinister (left eye).It was indicated that the iol is not being returned for evaluation as it remains implanted in the patient¿s os therefore, a failure analysis of the complaint device cannot be completed.A review of the device/ lot history record and historical data analysis for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported the surgeon noticed scuffing/ scratching on the anterior lens surface after an intraocular lens (iol) was implanted in the patient's ocular sinister (left eye).The surgeon rotated the lens so the scuff is superior when noticed and hidden under upper eyelid.There was no incision enlargement and no extra surgical steps were required.The iol is not available for return as it remains implanted in the patient's eye.Through follow-up, additional information was received confirming no serious injury, no suture(s), and no vitrectomy.Account also stated the lens came out of the packaging this way.The lens looks good to the naked eye, but as you look with the microscope the lens almost look like they have a fine dust or powder on it.It is especially noted as you flip the lens over and tilt it at an angle.This is easier to see after the lens is wet (bss) which is why it is not noticed until in the eye.No further information is available.

Brand Name
TECNIS CL IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12724547
Report Number2020664-2021-07887
Device Sequence Number17150932
Product Code HQL
UDI-Device Identifier05050474530737
UDI-Public(01)05050474530737(17)260726
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2026
Device Model NumberZ9002
Device Catalogue NumberZ900200220
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2021
Initial Report FDA Received Date10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1